Hail, Hamilton
- When
- June 16, 5:35 AM CST
- Where
- Hamilton County, 1 mi S of Coolidge
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.017, -102.000
11 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jun 16, 1:40 AM CST, 3 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 240 AM CDT WED JUN 16 2004 .DISCUSSION... DAYS 1-2... FORECAST CHALLENGE CENTERS AROUND WARMER MAX TEMPS TODAY, POPS THROUGHOUT THE 48 HOUR FORECAST, AND THE OSSIBLE SEVERE/HEAVY RAIN POTENTIAL LATE TODAY AND TONIGHT. LOOKING AT THE LATEST SURFACE ANALYSIS ALONG WITH RADAR TRENDS, SEEMS TUESDAYS LATE DAY CONVECTION PUSHED THE FRONTAL BOUNDARY BACK NORTH CLOSE TO A LINE FROM KGLD TO KEAR TO KONL (NEBR) AT 07Z. WITH THIS IN MIND, THING THERE WILL SOME PARTIAL CLEARING FROM SOUTH TO NORTH IN MY CWA BY NOON. WAA SHOWING NICELY AT 850MB LEVEL WITH +27C UPSTREAM AT AMA AND +28 AT MAF AT 16/00Z. WILL WARM TODAYS MAX TEMPS TO NEAR 90 ALONG OKLAHOMA BORDER NEAR P28...MID 80S FROM LARNED TO DDC TO JOHNSON, AND NEAR 80 FOR HYS TO SYR AREA. WITH WARMER TEMPS THEN PREVIOUSLY THOUGHT, AND UPPER PATTERN SHOWING A MID LEVEL SHORT WAVE COMING ACROSS LATE THIS AFTERNOON, EXPECT THERE TO BE A MORE UNSTABLE LOWER LAYER DEVELOP BY THE TIME UPPER DYNAMICS COME INTO PLAY THIS AFTERNOON. THEREFORE, PLAN TO MENTION POSSIBLE SEVERE WITH HEAVY RAIN POTENTIAL IN ZONES FOR NORTHERN 2/3RDS OF CWA FOR THIS AFTERNOON AND EARLY TONIGHT. 50 POPS SHOULD COVER THINGS AS BOUNDARIES WILL BE THE FOCUS REGIONS FOR INITIATION AND WIDESPREAD COVERAGE MAY NOT MATERIALIZE. FOR THURSDAY, EXPECT THE FRONTAL BOUNDARY TO HAVE BEEN PUSHED SOUTHWARD INTO SOUTHERN KANSAS, OR EVEN A BIT MORE SOUTH, BY THURSDAY MORNING. THEN, AS THE SOUTHERLY JET COMES INTO PLAY AROUND 17/12Z, THE FRONT WILL EDGE BACK NORTH AND STALL SOMEWHERE FROM A P28-LBL- SPD LINE DURING THURSDAY AFTERNOON. THIS BOUNDARY SHOULD SERVE AS ANOTHER FOCUS REGION FOR STORM DEVELOPMENT, AND THE 50 POP AREA WILL SHIFT TO MY SOUTHERN 1/2 CWA THURSDAY NIGHT, WITH 20 POPS NORTH. DAYS 3-7... GRIDS LOOK IN GOOD SHAPE TODAY. LOOKS AS IF THE MAIN ITEM OF INTEREST IS NEXT UPPER WAVE MOVING OUT OF CANADA INTO THE CONUS OVER THE WEEKEND/EARLY NEXT WEEK. MEDIUM RANGE MODELS STRUGGLING WITH TIMING, TRACK AND STRENGTH AND AS A RESULT CONFIDENCE ON FRONTAL POSITION OVER THE CNTL PLAINS IN QUESTION. ECMWF HOLDS THE FRONT SOUTH OF OUR SW KS WHILE GFS IS FURTHER NORTH. ENSEMBLES NOT OFFERING MUCH HELP ONE WAY OR THE OTHER BUT WITH THE GENERAL TREND OF SOMETHING MOVING ACROSS THE NORTHERN PLAINS SUNDAY-ISH KEEPING TEMPS IN CHECK SEEMS REASONABLE. ALSO GIVEN THIS UNABLE TO FINE TUNE PCPN CHANCES YET SO HAVE MADE NO SIGNIFICANT CHANGES TO GRIDS THIS MORNING. && .PRELIMINARY POINT TEMPS/POPS... DDC 83 61 79 59 / 50 50 30 50 GCK 80 61 76 59 / 50 50 20 20 EHA 83 61 77 60 / 30 20 30 50 LBL 87 64 80 61 / 30 20 30 50 HYS 80 58 76 57 / 50 50 20 20 P28 89 65 82 66 / 20 40 30 50 && .DDC WATCHES/WARNINGS/ADVISORIES... KS...NONE. && 12/18
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 500 AM CDT WED JUN 16 2004 KSZ030-031-043>046-061>066-074>081-171000- EDWARDS-ELLIS-FINNEY-FORD-GRANT-GRAY-HAMILTON-HASKELL-HODGEMAN- KEARNY-KIOWA-LANE-NESS-PAWNEE-PRATT-RUSH-SCOTT-STAFFORD-STANTON- TREGO- 500 AM CDT (400 AM MDT) WED JUN 16 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS WITH LARGE HAIL AND WIND GUSTS TO 65 MPH LATE THIS AFTERNOON AND EARLY TONIGHT. THIS RISK WILL EXIST FROM 6 PM CDT THROUGH MIDNIGHT, ALONG AND NORTH OF A LINE FROM JOHNSON CITY TO SUBLETTE TO GREENSBURG TO PRATT. ADDITIONALLY, A FEW TO THESE STORMS COULD PRODUCE HEAVY RAINFALL, WHICH COULD LEAD TO LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS ANOTHER CHANCE FOR SEVERE THUNDERSTORMS WITH LARGE HAIL THURSDAY EVENING, SOUTHWEST OF A LINE FROM SCOTT CITY TO DODGE CITY. THE TIME FRAME FOR THIS HAZARDOUS WEATHER WILL BE FROM 7 PM CDT TO 11 PM CDT. MORE CHANCES OF THUNDERSTORMS WILL EXIST OVER THE AREA EACH EVENING THROUGH SATURDAY NIGHT, BUT THE RISK OF SEVERE WEATHER APPEARS MINIMAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 6 PM CDT THIS EVENING AND MIDNIGHT, MAINLY NORTH OF A JOHNSON CITY TO PRATT LINE. KSZ084>090-171000- BARBER-CLARK-COMANCHE-MEADE-MORTON-SEWARD-STEVENS- 500 AM CDT WED JUN 16 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS MAY FIRE UP THIS EVENING, BUT ARE NOT EXPECTED TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL A CHANCE FOR STRONG STORMS WITH LARGE HAIL THURSDAY EVENING, ALONG AND NEAR A LINE FROM ELKHART TO ASHLAND. THIS SEVERE RISK WILL EXIST FROM 7 PM CDT THROUGH 11 PM CDT. MORE CHANCES OF THUNDERSTORMS WILL EXIST OVER THE AREA EACH EVENING THROUGH SATURDAY NIGHT, BUT THE RISK OF SEVERE WEATHER APPEARS MINIMAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. TSB
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
414 AM CDT WED JUN 16 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0130 AM HAIL 6 W HOLCOMB 37.99N 101.10W
06/15/2004 0.75 INCH FINNEY KS PUBLIC
NEAR KEARNY COUNTY LINE
0130 AM HAIL 8 NW HOLCOMB 38.07N 101.09W
06/15/2004 0.75 INCH FINNEY KS PUBLIC
&&
LATE REPORTS FROM TUESDAY EARLY MORNING EVENT.
TSBThe Goodland radar (KGLD), 152 km away, was scanning. The volume nearest the first event began at 11:36 UTC.
11 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2004Every state in 2004This day in weather historyWarnings in Kansas, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5408146, 5408147, 5408148, 5408149, 5408150, 5408151, 5408152, 5408153, 5408154, 5408155, 5408156.